Maryland, 2014Winter Storm and Winter Weather in Maryland, March 16 to 17, 2014
March 16 to 17, 2014 · NWS LWX · 15 events in 15 counties and zones
Two areas of low pressure formed south of the Mid Atlantic. Dry and cold air at the surface led to precipitation to quickly change to snow.
Every event with a place to put it; 12 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 15
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Two areas of low pressure formed south of the Mid Atlantic. Dry and cold air at the surface led to precipitation to quickly change to snow. Heavy snow fell across the region with a confined area of greater than 10 inches across the Central Foothills.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Baltimore/Washington wrote its last area forecast discussion before the first event at Mar 16, 2:09 PM EST, 1 hour 51 minutes earlier.
Area forecast discussion, Mar 16, 2:09 PM EST, 1 hour 51 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
309 PM EDT SUN MAR 16 2014
.SYNOPSIS...
LOW PRESSURE OVER THE LOWER MISSISSIPPI VALLEY WILL TRACK SOUTH OF
THE AREA TONIGHT AND MONDAY. A WEDGE OF HIGH PRESSURE IS EXPECTED
TO PERSIST OVER THE AREA THROUGH TUESDAY...WITH A COLD FRONT
CROSSING THE REGION ON WEDNESDAY.
&&
.NEAR TERM /THROUGH MONDAY/...
A NORTHERLY FLOW AROUND ARCTIC HIGH PRESSURE OVER UPSTATE NEW YORK
WILL CONTINUE TO USHER IN LOW-LEVEL COLD AND DRY AIR LATE THIS
AFTERNOON. AN UPPER-LEVEL TROUGH EXTENDS FROM THE GREAT LAKES INTO
THE SOUTHERN PLAINS. ALTHOUGH THE NORTHERN AND SOUTHERN STREAM
ENERGY WILL NOT COMPLETELY PHASE...THE TROUGH HAS STRENGTHENED
ENOUGH TO BACK THE MID-LEVEL FLOW TO THE SOUTHWEST. THIS HAS
ALLOWED FOR HIGH AND MID-LEVEL CLOUDS TO OVERSPREAD THE AREA AS
WARM AND MOIST AIR ALOFT MOVES OVERHEAD FROM THE GULF OF MEXICO.
THE SURFACE LOW ASSOCIATED WITH THE TROUGH IS LOCATED NEAR
MISSISSIPPI THIS AFTERNOON. THIS LOW WILL TRACK THROUGH THE GULF
COAST STATES LATE THIS AFTERNOON BEFORE MOVING OFF THE MID-
ATLANTIC COAST LATE TONIGHT INTO MONDAY. PLENTY OF WARM AND MOIST
AIR FROM THE GULF OF MEXICO WILL CONTINUE TO OVERRUN THE LOW-LEVEL
COLD AND DRY AIR...CAUSING PRECIPITATION TO OVERSPREAD THE AREA
FROM SOUTHWEST TO NORTHEAST THIS AFTERNOON INTO EARLY THIS
EVENING. IN FACT...SNOW HAS ALREADY BEEN REPORTED IN THE POTOMAC
HIGHLANDS. MAX TEMPS WILL REACH THE 40S ACROSS MOST
LOCATIONS...BUT COLDER ALONG THE RIDGES. PRECIPITATION MAY START
OFF AS A BRIEF PERIOD OF RAIN OR A RAIN/SNOW MIX BUT THE THE WARM
LAYER WILL BE QUICKLY ERODED DUE TO EVAPORATIVE COOLING.
THEREFORE...ANY MIXED PRECIPITATION SHOULD QUICKLY CHANGE TO ALL
SNOW ACROSS MOST AREAS AROUND SUNSET.
MODEL GUIDANCE IS IN GOOD AGREEMENT THAT SNOW WILL OCCUR ACROSS
THE AREA TONIGHT BEFORE ENDING LATE MONDAY MORNING INTO MONDAY
AFTERNOON FROM NORTHWEST TO SOUTHEAST. TEMPS TONIGHT WILL DROP
WELL BELOW FREEZING DUE TO A NORTHERLY FLOW FROM THE ARCTIC HIGH
OVER UPSTATE NEW YORK. THE HEAVIEST SNOW IS EXPECTED TO BE ACROSS
THE CENTRAL AND SOUTHERN PORTIONS OF THE CWA WHERE SIGNIFICANT
SNOWFALL ACCUMULATIONS ARE EXPECTED. A WINTER STORM WARNING IS IN
EFFECT FOR THESE AREAS. THE GRADIENT BETWEEN SIGNIFICANT SNOWFALL
AND LITTLE SNOWFALL WILL BE NEAR THE MASON-DIXON LINE. THIS ADDS
TO THE UNCERTAINTY IN THE FORECAST FOR THIS AREA.
ADJUSTMENTS FROM THE MORNING FORECAST INCLUDE...BUMPING UP
SNOWFALL TOTALS ACROSS THE NORTHERN CWA THINKING MOST AREAS WILL
BE SOUTH OF THE GRADIENT THAT SETS UP NEAR THE MASON-DIXON LINE.
ALSO...LATEST GUIDANCE CONTINUES TO SHOW THE POTENTIAL FOR
MESOSCALE BANDING ACROSS THESE AREAS LATE TONIGHT INTO MONDAY
MORNING...WHICH COULD CAUSE HIGHER SNOWFALL AMOUNTS. THE WARNING
HAS BEEN EXTENDED IN AREA TO INCLUDE ALL OF NORTHERN
VIRGINIA...PORTIONS OF THE EASTERN WEST VIRGINIA PANHANDLE AND THE
BALTIMORE METROPOLITAN AREA. THE WARNING MAY NEED TO BE EXPANDED
EVEN FARTHER NORTH TOWARD THE MASON-DIXON LINE DEPENDING ON
EXACTLY WHERE THE HEAVIER BANDS OF SNOW DEVELOP.
ANOTHER ADJUSTMENT WAS TO TWEAK SNOWFALL AMOUNTS DOWN A BIT ACROSS
EXTREME SOUTHERN PORTIONS OF THE CWA. SNOW MAY MIX WITH SLEET AND
RAIN ACROSS THESE AREAS A BIT LONGER...AND THE DRY SLOT IS
EXPECTED TO MOVE INTO THESE AREAS AS WELL...CAUSING SNOWFALL RATES
TO DECREASE LATE TONIGHT. A WINTER STORM WARNING IS STILL IN
EFFECT FOR THESE AREAS AND SIGNIFICANT SNOW IS STILL EXPECTED.
MAX TEMPS MONDAY WILL BE IN THE LOWER 30S ACROSS MOST LOCATIONS.
DESPITE THE COLD TEMPS...THERE SHOULD BE SOME MELTING DURING THE
AFTERNOON HOURS DUE TO THE HIGHER SUN ANGLE THIS TIME OF YEAR.
&&
.SHORT TERM /MONDAY NIGHT THROUGH WEDNESDAY/...
SFC HIGH STALLS OVER THE ST LAWRENCE VALLEY WITH A RIDGE/WEDGE
PERSISTENT OVER THE MID-ATLANTIC UNTIL THE COLD FRONT MOVES THROUGH
LATE WEDNESDAY. SFC RIDGE AXIS LOOKS TO HOLD STEADY MONDAY NIGHT
INTO TUESDAY NIGHT WHICH KEEPS AN ONSHORE SFC FLOW AND MOISTURE
ADVECTION. AREAS OF SNOW PUSH EAST OF THE AREA BY MONDAY EVENING AS
THE UPPER TROUGH MOVES OFFSHORE. IN FACT...AN UPR TROUGH WILL BUILD
OVER THE REGION TUESDAY SO THERE WILL BE SUBSIDENCE. HOWEVER...THE
ONSHORE FLOW WILL SATURATE THE LEVELS BELOW THE INVERSION AND
PRODUCE LIGHT PRECIP OR DRIZZLE. TEMPERATURES WILL BE NEAR OR BELOW
FREEZING...SO FREEZING DRIZZLE/RAIN IS POSSIBLE AS CRYSTALS DO NOT
FORM WELL UNTIL BELOW MINUS 4C. CHANCE POPS BEGIN LATE MONDAY
NIGHT...EXPANDING FROM CENTRAL VIRGINIA THROUGH TUESDAY...WITH
LIKELY POPS FOR PIEDMONT AND RIDGES BY TUESDAY EVENING. AGAIN...
PRECIP WILL BE LIGHT AND AT TIMES NOT MEASURABLE. HOWEVER...EVEN
TRACE FREEZING RAIN REQUIRES AN ADVISORY...SO A MENTION IN THE HWO
WILL BE ADDED FOR OUR WESTERN SEGMENT. WX GRIDS CURRENTLY HAVE THE
MORE SIMPLE RAIN/SNOW INSTEAD OF WINTRY MIX.
WARM AIR ADVECTION AHEAD OF THE NEXT COLD FRONT LOOKS TO END THE
FREEZING RAIN POTENTIAL BY WEDNESDAY. LIKELY POPS FOR SHOWERS AHEAD
OF THE COLD FRONT FOR WEDNESDAY AFTERNOON. MAX TEMPS MID 40S TO LOW
50S IN SLY FLOW.
&&
.LONG TERM /WEDNESDAY NIGHT THROUGH SUNDAY/...
ACTIVE NORTHERN STREAM STORM TRACK WILL KEEP A ROLLER COASTER TYPE
FORECAST FOR THE EXTENDED PERIOD. SHOWERS WITH PREFRONTAL TROUGH
LOOK TO BE ONGOING ACROSS I-95 AND EAST BUT PUSHING EAST AS COLD
FRONT AND DRY WEDGE PUSHES IN FROM THE WEST. CAA BEHIND FRONT WILL
KNOCK TEMPERATURES DOWN FOR THURSDAY NIGHT BEFORE RETURN FLOW SETS
IN ON FRIDAY AHEAD OF THE NEXT APPROACHING UPPER TROUGH OVER THE
SOUTHERN GREAT LAKES REGION. TRAILING SURFACE COLD FRONT WITH THIS
LOW WILL PUSH THROUGH SATURDAY...WITH SCATTERED RAIN/SNOW SHOWERS
POSSIBLE.
&&
.AVIATION /18Z SUNDAY THROUGH FRIDAY/...
CIGS/VSBYS WILL DETERIORATE THIS AFTERNOON AS PRECIPITATION
OVERSPREADS THE TERMINALS FROM SOUTHWEST TO NORTHEAST.
PRECIPITATION WILL START OFF AS A RAIN/SNOW MIX...BUT IT WILL
CHANGE TO ALL SNOW AROUND SUNSET. IFR/SUBIFR CONDITIONS ARE
EXPECTED TONIGHT THROUGH MONDAY MORNING DUE TO SNOW. SUBVFR CIGS
MAY HANG AROUND MONDAY AFTERNOON BUT VSBYS SHOULD IMPROVE AS THE
SNOW ENDS.
WEDGE OF HIGH PRESSURE/COLD AIR PERSISTS OVER THE REGION MONDAY
NIGHT INTO WEDNESDAY WITH AN ONSHORE FLOW. MVFR/IFR CIGS AND LIGHT
PRECIP (SOME WINTRY) TUESDAY AND TUESDAY NIGHT). FLOW BECOMES SLY ON
WEDNESDAY WITH INCREASING SHOWERS AHEAD OF A COLD FRONT.
SCT-BKN AREAS OF MVFR CONDITIONS WILL BE POSSIBLE
WEDNESDAY NIGHT AND AGAIN FRIDAY NIGHT/SATURDAY DUE SHOWERS ALONG A
COUPLE OF COLD FRONTAL SYSTEMS.
&&
.MARINE...
LOW PRESSURE WILL TRACK THROUGH THE GULF COAST STATES THIS
AFTERNOON BEFORE MOVING OFF THE MID-ATLANTIC COAST TONIGHT INTO
MONDAY. A STRENGTHENING PRESSURE GRADIENT WILL CAUSE WINDS TO
INCREASE FROM THE NORTH-NORTHEAST. A SMALL CRAFT ADVISORY IS IN
EFFECT FOR THE WATERS TONIGHT INTO MONDAY. HOWEVER...A GALE
WARNING IS IN EFFECT LATE TONIGHT INTO MONDAY MORNING FOR THE
MARYLAND CHESAPEAKE BAY FROM DRUM POINT TO SMITH POINT AND THE
LOWER TIDAL POTOMAC RIVER FROM COBB ISLAND TO SMITH POINT.
NELY FLOW GUSTS FOR AT LEAST SRN MD WATERS CONTINUE UNDER A HIGH
PRESSURE WEDGE...CONTINUED THE SCA FOR MD WATERS SOUTH OF NORTH
BEACH FOR TUESDAY NIGHT. SCA FOR PORTIONS OF THE WATERS THROUGH
TUESDAY NIGHT AS FLOW SLOWLY VEERS SLY. COLD FRONT APPROACHES ON
WEDNESDAY.
SCA CONDITIONS MAY BE MET ON THURSDAY WITH NORTHWEST WINDS
BEHIND A DEPARTING COLD FRONT AND AGAIN ON SATURDAY WITH SOUTHERLY
WINDS ASSOCIATED WITH ANOTHER COLD FRONT.
&&
.TIDES/COASTAL FLOODING...
A NORTH-NORTHEAST FLOW WILL STRENGTHEN TONIGHT INTO
MONDAY...CAUSING TIDAL ANOMALIES TO INCREASE. HOWEVER...THE
ASTRONOMICAL NORMS ARE LOW SO WATER LEVELS SHOULD REMAIN BELOW
THRESHOLDS FOR MINOR COASTAL FLOODING.
&&
.LWX WATCHES/WARNINGS/ADVISORIES...
DC...WINTER STORM WARNING FROM 7 PM THIS EVENING TO 2 PM EDT MONDAY
FOR DCZ001.
MD...WINTER STORM WARNING FROM 7 PM THIS EVENING TO 2 PM EDT MONDAY
FOR MDZ009>011-013-014-016>018.
WINTER WEATHER ADVISORY UNTIL 2 PM EDT MONDAY FOR MDZ003-501-
502.
WINTER WEATHER ADVISORY FROM 7 PM THIS EVENING TO 2 PM EDT
MONDAY FOR MDZ004>007.
VA...WINTER STORM WARNING UNTIL 2 PM EDT MONDAY FOR VAZ025-026-
036>038-503-504.
WINTER STORM WARNING FROM 7 PM THIS EVENING TO 2 PM EDT MONDAY
FOR VAZ042-052>055-057.
WINTER STORM WARNING UNTIL 2 PM EDT MONDAY FOR VAZ027>031-039-
040-050-051-056-501-502.
WV...WINTER STORM WARNING UNTIL 2 PM EDT MONDAY FOR WVZ505-506.
WINTER WEATHER ADVISORY UNTIL 2 PM EDT MONDAY FOR WVZ051-052-
503-504.
WINTER STORM WARNING UNTIL 2 PM EDT MONDAY FOR WVZ050-053-055-
501-502.
MARINE...SMALL CRAFT ADVISORY FROM 6 PM THIS EVENING TO 6 PM EDT MONDAY
FOR ANZ530>533-538>542.
SMALL CRAFT ADVISORY FROM 6 PM TO 10 PM EDT THIS EVENING FOR
ANZ534-537-543.
SMALL CRAFT ADVISORY FROM 10 AM TO 6 PM EDT MONDAY FOR ANZ534-
537-543.
GALE WARNING FROM 10 PM THIS EVENING TO 10 AM EDT MONDAY FOR
ANZ534-537-543.
SMALL CRAFT ADVISORY FROM 6 PM THIS EVENING TO NOON EDT MONDAY
FOR ANZ535-536.
&&
SYNOPSIS...BJL
NEAR TERM...BJL
SHORT TERM...BAJ
LONG TERM...AEB
AVIATION...BAJ/BJL/AEB
MARINE...BAJ/BJL/AEB
TIDES/COASTAL FLOODING...BJLHazardous weather outlook, Mar 16, 2:25 PM EST, 1 hour 35 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
325 PM EDT SUN MAR 16 2014
ANZ530>543-DCZ001-MDZ006-007-011-013-014-016>018-VAZ052>057-
171130-
CHESAPEAKE BAY NORTH OF POOLES ISLAND MD-
CHESAPEAKE BAY FROM POOLES ISLAND TO SANDY POINT MD-
CHESAPEAKE BAY FROM SANDY POINT TO NORTH BEACH MD-
CHESAPEAKE BAY FROM NORTH BEACH TO DRUM POINT MD-
CHESAPEAKE BAY FROM DRUM POINT MD TO SMITH POINT VA-
TIDAL POTOMAC FROM KEY BRIDGE TO INDIAN HEAD MD-
TIDAL POTOMAC FROM INDIAN HEAD TO COBB ISLAND MD-
TIDAL POTOMAC FROM COBB ISLAND MD TO SMITH POINT VA-
PATAPSCO RIVER INCLUDING BALTIMORE HARBOR-
CHESTER RIVER TO QUEENSTOWN MD-EASTERN BAY-
CHOPTANK RIVER TO CAMBRIDGE MD AND THE LITTLE CHOPTANK RIVER-
PATUXENT RIVER TO BROOMES ISLAND MD-
TANGIER SOUND AND THE INLAND WATERS SURROUNDING BLOODSWORTH
ISLAND-DISTRICT OF COLUMBIA-NORTHERN BALTIMORE-HARFORD-
SOUTHERN BALTIMORE-PRINCE GEORGES-ANNE ARUNDEL-CHARLES-ST. MARYS-
CALVERT-PRINCE WILLIAM/MANASSAS/MANASSAS PARK-FAIRFAX-
ARLINGTON/FALLS CHURCH/ALEXANDRIA-STAFFORD-SPOTSYLVANIA-
KING GEORGE-
325 PM EDT SUN MAR 16 2014
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MARYLAND PORTION OF THE
CHESAPEAKE BAY...TIDAL POTOMAC RIVER...AND ADJACENT COUNTIES IN
CENTRAL MARYLAND AND NORTHERN VIRGINIA AS WELL AS THE DISTRICT OF
COLUMBIA.
.DAY ONE...THIS AFTERNOON AND TONIGHT
WINTER STORM WARNINGS AND WINTER WEATHER ADVISORIES ARE IN EFFECT
BEGINNING EARLY THIS EVENING ACROSS THE OUTLOOK AREA. PLEASE
REFER TO THE WINTER WEATHER MESSAGE WBCWSWLWX FOR FURTHER DETAILS.
A SMALL CRAFT ADVISORY IS IN EFFECT FOR THE WATERS
TONIGHT...EXCEPT FOR A GALE WARNING OVERNIGHT ACROSS THE
CHESAPEAKE BAY FROM DRUM POINT TO SMITH POINT AND THE LOWER TIDAL
POTOMAC RIVER FROM COBB ISLAND TO SMITH POINT.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
WINTER STORM WARNINGS AND WINTER WEATHER ADVISORIES CONTINUE
THROUGH EARLY MONDAY AFTERNOON.
A SMALL CRAFT ADVISORY IS IN EFFECT FOR THE WATERS MONDAY
MORNING...FOR THE LOWER TIDAL POTOMAC RIVER AND MARYLAND
CHESAPEAKE BAY MONDAY...THEN FOR THE MARYLAND WATERS SOUTH OF
SANDY POINT AND THE LOWER TIDAL POTOMAC FOR MONDAY NIGHT.
SMALL CRAFT ADVISORY CONDITIONS ARE POSSIBLE TUESDAY AND TUESDAY
NIGHT.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
MDZ003>005-009-010-501-502-VAZ025>031-036>040-042-050-051-501>504-
WVZ050>053-055-501>506-171130-
WASHINGTON-FREDERICK MD-CARROLL-MONTGOMERY-HOWARD-
EXTREME WESTERN ALLEGANY-CENTRAL AND EASTERN ALLEGANY-AUGUSTA-
ROCKINGHAM-SHENANDOAH-FREDERICK VA-PAGE-WARREN-CLARKE-NELSON-
ALBEMARLE-GREENE-MADISON-RAPPAHANNOCK-LOUDOUN-ORANGE-CULPEPER-
NORTHERN FAUQUIER-SOUTHERN FAUQUIER-WESTERN HIGHLAND-
EASTERN HIGHLAND-HAMPSHIRE-MORGAN-BERKELEY-JEFFERSON-HARDY-
WESTERN GRANT-EASTERN GRANT-WESTERN MINERAL-EASTERN MINERAL-
WESTERN PENDLETON-EASTERN PENDLETON-
325 PM EDT SUN MAR 16 2014
THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN WEST VIRGINIA...
NORTHERN AND CENTRAL VIRGINIA...AND CENTRAL AND WESTERN MARYLAND
WITH THE EXCEPTION OF GARRETT COUNTY.
.DAY ONE...THIS AFTERNOON AND TONIGHT
WINTER STORM WARNINGS AND WINTER WEATHER ADVISORIES ARE IN EFFECT
BEGINNING THIS AFTERNOON WEST OF THE BLUE RIDGE AND ACROSS THE
CENTRAL VIRGINIA FOOTHILLS...AND BEGINNING EARLY THIS EVENING
ACROSS THE REMAINDER OF THE OUTLOOK AREA EAST OF THE BLUE RIDGE.
PLEASE REFER TO THE WINTER WEATHER MESSAGE WBCWSWLWX FOR FURTHER
DETAILS.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
WINTER STORM WARNINGS AND WINTER WEATHER ADVISORIES CONTINUE
THROUGH EARLY MONDAY AFTERNOON.
A LIGHT WINTRY MIX IS POSSIBLE ACROSS THE PIEDMONT AND RIDGE AND
VALLEYS LATE MONDAY NIGHT INTO TUESDAY NIGHT.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
JACKSON
Winter Weather, Central and Eastern Allegany
- When
- March 16, 4:00 PM EST to March 17, 12:00 AM EST
- Where
- Central and Eastern Allegany forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 39.622, -78.699 (the zone’s center; the record gives no point)
Snow accumulations of two or more inches were measured at Wolfe Mill.
Winter Storm, Extreme Western Allegany
- When
- March 16, 4:00 PM EST to March 17, 12:00 PM EST
- Where
- Extreme Western Allegany forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 39.622, -78.699 (the zone’s center; the record gives no point)
Snow accumulations of five or more inches were measured at Frostburg.
Winter Storm, Frederick
- When
- March 16, 6:00 PM EST to March 17, 2:00 PM EST
- Where
- Frederick forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 39.472, -77.398 (the zone’s center; the record gives no point)
Snow accumulations of five or more inches was measured at Frederick.
Winter Storm, Howard
- When
- March 16, 6:00 PM EST to March 17, 2:00 PM EST
- Where
- Howard forecast zone
- Reported by
- Trained Spotter
Snow accumulations of five or more inches was measured at Savage.
Winter Storm, Southern Baltimore
- When
- March 16, 6:00 PM EST to March 17, 2:00 PM EST
- Where
- Southern Baltimore forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 39.367, -76.614 (the zone’s center; the record gives no point)
Snow accumulations of five or more inches were measured at Pimlico.
Winter Storm, Montgomery
- When
- March 16, 6:00 PM EST to March 17, 2:00 PM EST
- Where
- Montgomery forecast zone
- Reported by
- Trained Spotter
Snow accumulations of five or more inches were measured at Silver Spring.
Winter Storm, Prince Georges
- When
- March 16, 6:00 PM EST to March 17, 2:00 PM EST
- Where
- Prince Georges forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 38.830, -76.847 (the zone’s center; the record gives no point)
Snow accumulations of five or more inches were measured at University Park.
Winter Storm, Calvert
- When
- March 16, 6:00 PM EST to March 17, 2:00 PM EST
- Where
- Calvert forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 38.535, -76.531 (the zone’s center; the record gives no point)
Snow accumulations of five or more inches were measured at North Beach.
Winter Storm, St. Mary'S
- When
- March 16, 6:00 PM EST to March 17, 2:00 PM EST
- Where
- St. Mary'S forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 38.216, -76.529 (the zone’s center; the record gives no point)
Snow accumulations of five or more inches were measured at Hollywood.
Winter Storm, Carroll
- When
- March 16, 6:00 PM EST to March 17, 2:00 PM EST
- Where
- Carroll forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 39.563, -77.022 (the zone’s center; the record gives no point)
Snow accumulations of five or more inches were measured at Mount Airy.
Winter Weather, Washington
- When
- March 16, 6:00 PM EST to March 17, 2:00 PM EST
- Where
- Washington forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 39.604, -77.814 (the zone’s center; the record gives no point)
Snow accumulations of two or more inches were measured at Williamsport.
Winter Weather, Harford
- When
- March 16, 6:00 PM EST to March 17, 2:00 PM EST
- Where
- Harford forecast zone
- Reported by
- Trained Spotter
Snow accumulations of two inches or more was measured at Whiteford.
Winter Weather, Northern Baltimore
- When
- March 16, 6:00 PM EST to March 17, 2:00 PM EST
- Where
- Northern Baltimore forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 39.443, -76.616 (the zone’s center; the record gives no point)
Snow accumulations of two inches or more was measured at Parkton.
Winter Storm, Charles
- When
- March 16, 6:00 PM EST to March 17, 2:00 PM EST
- Where
- Charles forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 38.474, -77.013 (the zone’s center; the record gives no point)
Snow accumulations of five inches or more was measured at La Plata.
Winter Storm, Anne Arundel
- When
- March 16, 6:00 PM EST to March 17, 2:00 PM EST
- Where
- Anne Arundel forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 38.994, -76.568 (the zone’s center; the record gives no point)
Snow accumulations of two inches or more was measured at Annapolis.
- Winter Weather
- Snow, sleet or freezing rain below warning levels that still caused disruption, damage or casualties.
- Winter Storm
- A storm that brought snow, sleet or freezing rain at warning levels, usually over several hours or days.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Cold in Wisconsin, March 16, 20141 death · 1 event
- High Surf in California, March 16, 20141 death · 1 event
- Heavy Snow in Delaware, March 16 to 17, 201415 injured · 4 events
- Flash Flood and Hail in Alabama, March 16, 2014$285,000 · 78 kt wind · 12 events
- Flooding and Lightning Strike in Florida, March 16 to 22, 2014$209,000 · 3 events
- Damaging Winds and Lightning Strike in Georgia, March 16, 2014$70,000 · 55 kt wind · 9 events
- Heavy Snow in West Virginia, March 16 to 17, 201425 events
- Winter Storm in Virginia, March 16 to 17, 201425 events
- Winter Storm and Winter Weather in Arkansas, March 16, 20141 injured · 9 events
- Heavy Snow and Winter Weather in New Jersey, March 16 to 17, 201415 events
- Winter Storm and Winter Weather in Virginia, March 16 to 17, 201414 events
- Winter Storm and Winter Weather in West Virginia, March 16 to 17, 201410 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 505836, 505838, 505828, 505829, 505830, 505831, 505832, 505833, 505834, 505835, 505837, 505839, 505840, 505841, 505842.